MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE RFID

IRIDEX CORPORATION G-PROBE RFID
Lot Number 200322
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to iridex that while using the g-probe, the patient experienced scleral burn.The hospital noted that the output power appeared higher than expected; however, subsequent power output testing conducted by the hospital confirmed that the laser power was within specification.No permanent impairment was reported to iridex, and no medical intervention associated with the burn was reported to iridex.The probe (single use and disposable) or the laser console was not returned to iridex for further investigation.Scleral burns are a known potential harm associated with the use of laser delivery in ophthalmic device indications.The laser console used with the probe is the cyclo g6 laser console.Iridex further assessed that the most likely cause of the burns was contamination on the probe tip (e.G., blood, tissue, or betadine), which can heat the probe and cause localized burns.The ifu cautions users to inspect the probe for debris and discontinue use if burns occur.Based on this assessment, iridex did not identify any product safety risk.A review of the reported treatment parameters indicates a deviation from the ifu-recommended "slow coagulation" technique.The ifu suggests using lower power (1250 - 1500 mw) and longer duration (3500 - 4000 ms) to deliver controlled energy of approximately 5 joules per application.In contrast, the reported procedure employed higher power settings (up to 2400 mw) with shorter durations (2000 ms), followed by multiple adjustments down to 1400 mw and 1000 mw with durations of 2 - 4 seconds, all resulting in burns.While the total energy per application was similar to ifu values, the delivery method was more aggressive, potentially increasing the risk of tissue damage.This deviation from recommended parameters, combined with possible probe contamination, may have contributed to the adverse outcome.The investigation concludes that the device operated within specification and did not malfunction.The primary contributing factors appear to be (1) contamination on the probe tip, as suggested by iridex, and (2) deviation from ifu recommended treatment parameters, which may have compounded the risk of burns.

Brand Name
G-PROBE RFID
Common Device Name
G-PROBE RFID
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23697106
Report Number2939653-2025-00008
Device Sequence Number9082754
Product Code GEX
UDI-Device Identifier00813125015220
UDI-Public00813125015220
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Lot Number200322
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown